Stochastic homogenization of quasilinear Hamilton-Jacobi equations and geometric motions

S. Armstrong, P. Cardaliaguet

Research output: Contribution to journalArticlepeer-review


We study random homogenization of second-order, degenerate and quasilinear Hamilton-Jacobi equations which are positively homogeneous in the gradient. Included are the equations of forced mean curvature motion and others describing geometric motions of level sets as well as a large class of viscous, nonconvex Hamilton-Jacobi equations. The main results include the first proof of qualitative stochastic homogenization for such equations. We also present quantitative error estimates which give an algebraic rate of homogenization.

Original languageEnglish (US)
Pages (from-to)797-864
Number of pages68
JournalJournal of the European Mathematical Society
Issue number4
StatePublished - 2018


  • Error estimate
  • Hamilton-Jacobi equation
  • Mean curvature equation
  • Stochastic homogenization

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Stochastic homogenization of quasilinear Hamilton-Jacobi equations and geometric motions'. Together they form a unique fingerprint.

Cite this